# SDR 2005FA0001130

- Difficulty date: July 19, 2003
- Submitted: August 15, 2005
- Operation: General aviation
- Aircraft: N3611Y
- Make and model: Cessna 210C
- Aircraft serial: 21058111
- Engine: Cont IO470S
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Solenoid Valve
- Condition: Failed
- Location: Engine
- Part time: 1,544 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENG BECAME ROUGH, THEN FAILED ENTIRELY.  RESTART WAS ACHIEVED, LANDING MADE.  FOLLOWING DAY ENG STARTED AND RAN NORMALLY, UP TO FULL STATIC RPM.  ALL SUMPS WERE DRAINED, ALL FUEL FILTERS INSPECTED, ALL TANK VENTS CHECKED WITH NO EVIDENCE OF CONTAMINATION, BLOCKAGE, OR WATER.  FLIGHT BACK TO BASE AIRPORT WAS UNEVENTFUL.  INVESTIGATION PRODUCED NO EVIDENT CAUSE UNTIL SOLENOID WAS REMOVED FROM VAPOR/FUEL RETURN LINE BETWEEN ENG-DRIVEN FUEL PUMP AND FUEL SELECTOR WAS CAPABLE OF STICKING IN CLOSED OR NEARLY-CLOSED POSITION.  THIS HAPPENED DURING ENG STARTING ON SUBJECT FLIGHT AND CAUSED A VAPOR LOCK CONDITION TO DEVELOP.  FUEL DELIVERY TO ENG WAS INTERRUPTED WHEN ENG-DRIVEN FUEL PUMP FILLED WITH VAPOR.
